Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 149, NWS Milwaukee, WI

September 13, 2005Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 5:05 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 5:05 PM CDT (22:05 UTC)
Expired
Sep 13, 2005, 5:53 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 5:15 PM CDTTSTM WND DMG10 E Janesville, WITREE BLOCKING TOWNLINE ROAD 1 MILE NORTH OF COUNTY ROAD M
Sep 13, 5:20 PM CDTTSTM WND DMGShopiere, WITREES AND POWER LINES DOWN.
Sep 13, 5:25 PM CDTTSTM WND DMGElkhorn, WITREE AND POWERLINE DAMAGE IN SCATTERED LOCATIONS ACROSS WESTERN PORTIONS OF WALWORTH COUNTY.
Sep 13, 5:25 PM CDTTSTM WND DMGElkhorn, WITREE AND POWERLINE IN SCATTERED LOCATIONS ACROSS WESTERN PORTIONS OF WALWORTH COUNTY.
Sep 13, 5:30 PM CDTTSTM WND DMGDelavan, WISOME LARGE TREES DOWN.
Sep 13, 5:30 PM CDTTSTM WND GST 70Delavan, WI20 TREES DOWN IN THE CITY OF DELAVAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 132205
SVRMKX
WIC105-127-132300-
/O.NEW.KMKX.SV.W.0149.050913T2205Z-050913T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 600 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF
  BELOIT...OR ABOUT NEAR MACHESNEY PARK...AND MOVING NORTHEAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELOIT AROUND 510 PM CDT...
  CLINTON...AND JANESVILLE AROUND 520 PM CDT...
  DARIEN AND MILTON AROUND 525 PM CDT...
  DELAVAN LAKE...WALWORTH AROUND 530 PM CDT...
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$

HENTZ
5 follow-up statements
000 
WWUS53 KMKX 132210
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT TUE SEP 13 2005

WIC105-127-132300-
/O.CON.KMKX.SV.W.0149.000000T0000Z-050913T2300Z/
ROCK WI-WALWORTH WI-
510 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR WALWORTH AND ROCK COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
BELOIT...OR ABOUT 6 MILES NORTHEAST OF MACHESNEY PARK...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTON AND CLYDE BY 520 PM CDT
  DARIEN AND ALLENS GROVE BY 525 PM CDT
  DELAVAN LAKE BY 530 PM CDT
  ABELLS CORNERS...ELKHORN...TIBBETS AND MILLARD BY 540 PM CDT
  EAST TROY BY 550 PM CDT

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$
COLLAR
000 
WWUS53 KMKX 132218
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CDT TUE SEP 13 2005

WIC105-127-132300-
/O.CON.KMKX.SV.W.0149.000000T0000Z-050913T2300Z/
ROCK WI-WALWORTH WI-
518 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WALWORTH AND EASTERN ROCK COUNTIES...

AT 515 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CLINTON...OR ABOUT 11 MILES EAST OF BELOIT...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARIEN BY 525 PM CDT
  DELAVAN LAKE BY 530 PM CDT
  ELKHORN AND MILLARD BY 535 PM CDT
  ABELLS CORNERS AND TIBBETS BY 540 PM CDT
  TROY CENTER BY 545 PM CDT
  EAST TROY BY 550 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$
COLLAR
000 
WWUS53 KMKX 132228
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT TUE SEP 13 2005

WIC105-127-132300-
/O.CON.KMKX.SV.W.0149.000000T0000Z-050913T2300Z/
ROCK WI-WALWORTH WI-
528 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR WALWORTH AND ROCK COUNTIES...

AT 524 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR DARIEN...OR ABOUT 7 MILES WEST OF DELAVAN LAKE...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLARD...TIBBETS AND 6 MILES NORTHWEST OF ELKHORN BY 535 PM CDT
  ABELLS CORNERS AND LA GRANGE BY 540 PM CDT
  TROY CENTER BY 545 PM CDT
  EAST TROY AND POTTER LAKE BY 550 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$
COLLAR
000 
WWUS53 KMKX 132243
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT TUE SEP 13 2005

WIC105-127-132300-
/O.CON.KMKX.SV.W.0149.000000T0000Z-050913T2300Z/
ROCK WI-WALWORTH WI-
543 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR WALWORTH AND ROCK COUNTIES...

AT 541 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ABELLS CORNERS...OR ABOUT NEAR ELKHORN...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST TROY...POTTER LAKE AND 7 MILES NORTHWEST OF HONEY CREEK BY 550
  PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$
COLLAR
000 
WWUS53 KMKX 132253
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT TUE SEP 13 2005

WIC105-127-132303-
/O.CAN.KMKX.SV.W.0149.000000T0000Z-050913T2300Z/
ROCK WI-WALWORTH WI-
553 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH AND ROCK COUNTIES IS 
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING FOR ROCK AND WALWORTH COUNTIES 
HAVE MOVED OUT OF THE COUNTIESTHUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8905 4250 8917 4250 8831 4284 8832

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 13, 3:00 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE SEP 13 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON
QUIET WEATHER THROUGH FRIDAY.

IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH
PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE
AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR
QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY
INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT.  PROGS ALL END
PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE
PAST 2 DAYS.

IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING
SURFACE HIGH OVER STATE WEDNESDAY.  THEN AS CENTER OF HIGH SLIDES
EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST
SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF
MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY
ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET
THROUGH FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER
60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE.
THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EVENING.

LMZ643>646-665-141000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE
HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO
EAST BY MID TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY.  IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE.

ZAJDEL

In the hours before

Special weather statement, Sep 13, 2:07 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
207 PM CDT TUE SEP 13 2005

...STRONG THUNDERSTORMS WEST OF WISCONSIN...

WHILE MUCH OF SOUTHERN WISCONSIN CONTINUES TO BE VERY WARM WITH
SOME INCREASE IN DEW POINTS NOTED...THUNDERSTORMS HAVE DEVELOPED
ACROSS EASTERN IOWA ALONG AND AHEAD OF A COLD FRONT. THESE STORMS
WILL CONTINUE TO BE MONITORED THIS AFTERNOON AS THEY DRAW CLOSER
TO SOUTH CENTRAL WISCONSIN. IT APPEARS IT WILL BE AT LEAST 4 PM
BEFORE THEY REACH LOCALES FROM SAUK TO LAFAYETTE COUNTY.

COLLAR
Special weather statement, Sep 13, 3:23 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
323 PM CDT TUE SEP 13 2005

...A FEW STORMS DEVELOPING ACROSS SOUTHERN WISCONSIN...

THUNDERSTORMS WERE DEVELOPING WITHIN AN UNSTABLE AIRMASS ACROSS
SOUTHERN WISCONSIN. THESE STORMS WILL AFFECT AREAS FROM WEST OF
FOND DU LAC TO GREEN LAKE AND MARQUETTE COUNTIES.

ANOTHER AREA OF DEVELOPMENT WAS SOUTHWEST OF MADISON FROM
SOUTHWEST DANE COUNTY INTO IOWA AND LAFAYETTE COUNTIES.

AT THIS TIME THE MOST INTENSE STORMS WERE CONCENTRATED IN WEST
CENTRAL WISCONSIN. THESE STORMS WERE MOVING MORE IN A NORTHEAST
DIRECTION.

RESIDENTS SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT ACROSS
SOUTHERN WISCONSIN DURING THE REST OF THIS AFTERNOON AND INTO THE
EVENING HOURS. THERE ARE NO WATCHES OR WARNINGS IN EFFECT HOWEVER
ALL OF SOUTHERN WISCONSIN HAS BEEN PLACED IN A SLIGHT RISK OF
SEVERE THUNDERSTORMS.

COLLAR
Special weather statement, Sep 13, 4:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
400 PM CDT TUE SEP 13 2005

...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN WISCONSIN...

SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND HAVE BEEN SHOWING
SOME SIGNS OF STRENGTHENING. THESE STORMS EXTENDED FROM SAUK
THROUGH IOWA TO LAFAYETTE COUNTIES. THESE STORMS WERE MOVING
RAPIDLY NORTHEAST AT 40 MPH.

BETWEEN 4 PM AND 5 PM LOOK FOR THESE STORMS TO CONTINUE MOVING
ACROSS SOUTH CENTRAL WISCONSIN....WITH THE STRONGEST STORMS HEADED
FOR NORTHWEST DANE...SAUK AND WESTERN COLUMBIA COUNTIES.

EXPECT WINDS UP TO 40 MPH AND POSSIBLY SOME SMALL HAIL AS THESE
STORMS MOVE THROUGH.

COLLAR
Special weather statement, Sep 13, 4:32 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
432 PM CDT TUE SEP 13 2005

...THUNDERSTORMS SWEEPING THROUGH SOUTH CENTRAL WISCONSIN...

A LINE OF THUNDERSTORMS FROM BARABOO TO NEAR MADISON WILL CONTINUE
TO RACE NORTHEAST AT 40 MPH. BETWEEN 430 PM AND 515 PM THE STORMS
WILL SHIFT EAST THROUGH DANE...COLUMBIA AND MARQUETTE COUNTIES.
THE STORMS WILL ALSO REACH GREEN LAKE COUNTY.

SO FAR ONLY PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS. NO
WIND REPORTS HAVE BEEN RECEIVED THUS FAR...BUT SINCE THE STORMS
HAVE EVOLVED INTO MORE INTO A LINE...IT IS POSSIBLE THAT THESE
STORMS COULD GENERATE WINDS OF 30 TO 40 MPH. RAINFALL RATES OF 1/4
TO 3/4 OF AN INCH PER HOUR ARE LIKELY WITH THIS LINE OF STORMS.

COLLAR
Special weather statement, Sep 13, 4:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-140000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
454 PM CDT TUE SEP 13 2005

...THUNDERSTORMS CONTINUE TO SWEEP THROUGH SOUTHERN WISCONSIN...

A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO RACE THROUGH
SOUTHERN WISCONSIN THROUGH 6 PM. TREE DAMAGE HAS BEEN REPORTED IN
PARTS OF DANE COUNTY ON THE SOUTHERN EDGE OF THE LINE OF STORMS.
THESE STORMS EXTEND NORTH INTO MARQUETTE COUNTY.

THE STORMS WILL CONTINUE TO RACE NORTHEAST AT 40 MPH AND PRODUCE
WINDS IN EXCESS OF 50 MPH ALONG WITH SMALL HAIL AND BRIEF HEAVY RAINFALL.

BETWEEN 5 PM AND 6 PM THE STRONGEST STORMS WILL AFFECT
MARQUETTE...GREEN LAKE...COLUMBIA AND MOVE INTO THE WESTERN
PORTIONS OF DODGE AND FOD DU LAC COUNTIES.

PEOPLE SHOULD MOVE TO A PLACE OF SAFETY AS THIS LINE OF STORMS
MOVE THROUGH.

COLLAR
Local storm report, Sep 13, 5:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     5 WSW WESTFIELD         43.86N 89.59W
09/13/2005  50 MPH           MARQUETTE          WI   TRAINED SPOTTER

0443 PM     HAIL             5 WSW WESTFIELD         43.86N 89.59W
09/13/2005  0.25 INCH        MARQUETTE          WI   TRAINED SPOTTER

0455 PM     TSTM WND GST     1 N PARDEEVILLE         43.55N 89.30W
09/13/2005  60 MPH           COLUMBIA           WI   TRAINED SPOTTER

0455 PM     HEAVY RAIN       5 WSW WESTFIELD         43.86N 89.59W
09/13/2005  0.50 INCH        MARQUETTE          WI   AIRPLANE PILOT

            15 MINUTE RAINFALL FROM 440 PM UNTIL 455 PM.

&&

GDAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:50 PM CDTSevere Thunderstorm WarningMKXMarquette32 min
Sep 13, 4:52 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
Sep 13, 4:59 PM CDTSevere Thunderstorm WarningMKXGreen Lake40 min
Sep 13, 5:12 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac63 min
Sep 13, 5:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha63 min
Sep 13, 5:28 PM CDTSpecial Marine WarningMKX2 hr
Sep 13, 5:34 PM CDTSevere Thunderstorm WarningMKXSheboygan, Washington56 min
Sep 13, 5:52 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee53 min
Sep 13, 6:29 PM CDTSevere Thunderstorm WarningMKXWashington16 min
Sep 13, 6:31 PM CDTSevere Thunderstorm WarningMKXSheboygan29 min
Sep 13, 6:42 PM CDTSevere Thunderstorm WarningMKXOzaukee24 min
Sep 13, 6:54 PM CDTSevere Thunderstorm WarningMKXSheboygan28 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.